Results 1 to 4 of 4
Just made the switch - Day 1- not as good as expected!!
  1. #1
    M_Fish is offline New Member
    Join Date
    Sep 2013
    Posts
    2

    Question Just made the switch - Day 1- not as good as expected!!

    So - I have been on methadone everyday for the past 7 years & perks,ect prior to that. I was and have been stable on the methadone the entire time- no cravings - no dirty ua's, yada yada yada. I always stay very busy with work,kids, fiance, ect - however I got so tired of being able to go to sleep at any time during the day, having to push through everyday and the feeling of always being in a fog. So I talked to my doc & started to taper on the methadone. Over a period of months I tapered from 65-70mg of methadone down to 30mg with the plan of switching to subutex, stabilizing for a month or two or three & then tapering from that as well. When I finally got to 30mg I held for two weeks then tues I took my last dose of methadone. The clinic said I had to wait 72 hrs & come back on the 3rd day, which will be tomorrow morning - I had 1 suboxone (not subutex, which im going to @ clinic) and after reading threads for weeks on how long to wait - I decided to use the COWS method and at 3am this morning 42 hrs after my last dose of 30 mg of methadone, I scored a 26 on the COWS. I had the suboxone cut in to 2mg a piece. At 3:30am it was unbearable and I started by taking my first 2mg. I waited an hour and 30 min. I felt better enough to know that I wasnt going into P W/D. After an hour and half I felt slightly better but still had LOTS of symptoms. I took another 2 mg of suboxone. I waited aprox 3 1/2 hours and still having symptoms I took another 4 mgs. It has been 7 hrs since the last 4mgs taken - 8mg in total since 3:30 am. I am still having lots of symptoms such as RLS - really bad, stomach aches, going to the restroom twice per hr, and everything still hurts. Its not unbearable & I know it isnt as bad as not taking anything but it is still very, very uncomfortable. I am such a wuss when it comes to pain- espically this kind! Coming from a methadone habit (in clinic) for the past 7 years I was kinda expecting to take the suboxone & feel better right away like methadone, well i guess it isnt! Is this normal to still be having these symptoms, if so how long will they last? Also, As I did take suboxone and only had 1 - I will be taking subutex in the clinic in the am.

    Sorry for such a long thread.... I hope I can get some much needed encouragement!
    I have found there has been lots of love and support on these threads and I can only hope you guys can guide me in the right direction

  2. #2
    whatsinaname is offline Platinum Member
    Join Date
    Feb 2013
    Posts
    2,247

    Default

    Hi M Fish,

    I posted on your thread in the need to talk section.

  3. #3
    Hopethisworks is offline Member
    Join Date
    Aug 2013
    Posts
    58

    Default

    Someone with more knowledge will come along to help better BUT I started 8 days ago and you should not have any withdraw symptoms that are bothering you enough that you are wondering I you need more. I've learned here that often times the doctor will put someone on too much and that many people stabilize at and under 8mg sometimes 2-4 but if your still experiencing all that it sounds to me like you may need to try a bit more. I've also learned here that a little goes a long way so instead of going up 2mg increments try .25 or .50mg until you feel better. That way you stabilize at the lowest dose possible. That's my best advice with my own personal experience and what I have read here from people like Robert, Rose and Alex. They will definitely be here at some time with more infor but I know how it is. You are looking for some answers now. I totally understand that. I will be back to see how things are going and if anyone else with more experience offered any info.
    Hope

  4. #4
    iloerose is offline Platinum Member
    Join Date
    Jul 2009
    Posts
    3,016

    Default

    Hey, MFish: Did you get your subs today and where are you at as far as the subs are concerned? 8mg. sounds about right, but you are coming off of methadone. So, let me know what's up with you and the sub you've taken so far. There are other people here that have gone from the methadone to subs and it seems as if you have a good start. I have no idea why in heaven they asked you to wait 72 hours, except for the fact that methadone has a long half life. But when you reach that 26 on the COWS you want to try to get stable. I know that w/d symptoms from methadone are not joke. Let us know what's up and how you are getting on.

    Peace,

    Iloerose

Similar Threads

  1. Replies: 5
    Last Post: 10-06-2013, 05:58 PM

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22